Jump to content

Photo

Insomnia And Anxiety While On Accutane

accutane anxiety insomnia moderate acne

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 Rachel Evers

Rachel Evers

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 12-September 12

Posted 31 January 2013 - 03:19 AM

Hi all.

 

After about five years of acne and little success with everything else I have just started taking roaccutane two days ago, 40mg a day. I realise this is very early in the course but I have been experiencing quite a lot of anxiety. Now I'm not actually inclined to believe that it is the accutane causing this because a) it seems way too early for that to kick in and b) I experience anxiety nearly every time I start a new medication that is going to be for quite a length of time. I've had the same thing with antibiotics. Not to mention I'm an anxious person in general.

 

Basically my problem is at night when I'm trying to sleep. This is nearly always when I'm most anxious and the past few days since beginning the medication have been hell with trying to get to sleep. I'm really concerned that instead of getting over this, once I've taken more of the accutane it will just aggravate this even more.

 

I'm considering taking valerium (in tea form) before bed to see if this helps calm me down, I don't think this will negatively interact with accutane? If this doesn't work then I'm considering going to my doctor to ask for some kind of sleep/anxiety medication that will sedate me at night. Just wondering if this is a good idea or if anyone else has had similar problems? I'm pretty confident that once I actually get a good night's sleep again and stop worrying about said lack of sleep and get myself into a routine again the anxiety will go down.



#2 BMarieWantsNoAcne

BMarieWantsNoAcne

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 288
    Likes: 42
About Me
  • Joined: 04-November 12

Posted 31 January 2013 - 11:28 AM

I had a bit of anxiety when I first started because I kept thinking about if I will get all the bad side effects. Time is really what cured it. With every pill I took it seemed to get better.

#3 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Joined: 05-December 11

Posted 31 January 2013 - 03:21 PM

maybe you are anxious of the side effects and starting a new medication. Don't get anxious, just try to relax and have some camomile or valerian tea before you sleep.

 

My doctor told me that an increase in anxiety and mood swings is something she does observe in most of her patients who are on accutane. I didn't go on it (for multiple reasons) but this is what my doctor told me. I don't know if two days is too early, it probably is, i think you may just be anxious of anything bad happening.



#4 kevon

kevon

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Blog Entries: 10
    Likes: 3
About Me
  • Joined: 01-February 13

Posted 03 February 2013 - 03:44 PM

I had one night of insomnia but since it didn't repeat itself I am thinking it was probably just drinking too much coke late in the evening!

 

However I have noticed that I wake up a lot in the night despite being very tired. I woke up at roughly 12am, 1am, 4am, 6:30 and then 8:30. I normally wake once during the night but that was a bit strange.



#5 Livetoregret

Livetoregret

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 295
    Gallery Images: 14
    Likes: 52
About Me
  • Joined: 22-October 12

Posted 10 February 2013 - 08:22 PM

These are warning signs - listen to them...



#6 MissStarz

MissStarz

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 1
About Me
  • Joined: 02-January 13

Posted 25 February 2013 - 12:25 AM

Hello Rachel,  I am in the same boat I am only on 10mg have no side effect really except the axiety and kinda of speedy jitters I would call them I guess and its not all the time but it does cause me a lot of trouble sleeping more than normal.  I already take some medications they aren't supposed to interact with the Tane but who knows.  For sleepy I usually take 10 mg of Ambien.   If its daytime and jitters are real bad maybe break a xanax into little pieces just take a real small piece to slow the jitters and maybe some tea. I haven't been having much caffine. Im really hopefully this will work for me I have tried everything else.. I've heard for a lot of people these feeling will go away after awhile I just hope so.. I need sleep  I'm praying!!! 

 

I'm also trying to make a connection if when the jitters come if I have eaten. Gonna start eating small healthy snacks when this happens and see.



#7 Rachel Evers

Rachel Evers

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 12-September 12

Posted 05 March 2013 - 10:25 AM

I hope things have gotten better for you MissStarz :( I know how horrible sleep depravation can be!

 

I hope my update will make you feel better though. The lack of sleep issue for me has since worked itself out and I feel a whole lot better than I did when I first started accutane. I think it was literally me getting myself worked up over a new medication. I really hope you're feeling better about it yourself.



#8 MissStarz

MissStarz

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 1
About Me
  • Joined: 02-January 13

Posted 08 March 2013 - 08:18 PM

Hi Thank you Rachel.. It has seemed to get a lot better.. altough I went to my derm yesterday and I am going to bump up to 20mg.. I am going to give the other generic a try Amnesteem and see if its any better I'm currently on Clavaris now.. And while what I'm taking now seems pretty ok the jitters are pretty annoying I'm curious to see if it goes away with the other brand.  I will update my findings!